MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; PIN, FIXATION, SMOOTH

ARTHREX, INC. BIO-COMP INTERFSCRW W/DISP SHTH; PIN, FIXATION, SMOOTH
Catalog Number AR-1380C
Health Effect - Clinical Codes Edema (1820); Swelling (2091)
Date of Event 08/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.A likely cause of this type of event is a reaction of the patient to the material(s) implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that initial surgery was performed on (b)(6) 2016, after surgery the left knee downwards was swollen massively.At 3.5 (three and a half) months later the situation did not change.Patient has no pain at all.Thromboses was excluded by ultra sonic examination.Patient has a strong edema.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect new information found during the investigation.In addition to the original submission 1220246-2016-00596, this follow-up contains an additional part number which was also returned for device evaluation.Complaint not confirmed.One ar-5028c-09, bio-comp.Inter-ference screw, was returned for evaluation.The ar-1588t, acl tightrope, complaint device was not returned for evaluation.The returned screw has some damages to the threads and head of screw.Damage to screw was most likely caused during extraction.No other visual anomalies found.A possible cause of this type of event is a reaction of the patient to the material(s) implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.The potential cause(s) of this event will be communicated to the event reporter.
 
Event or Problem Description
It was reported that initial surgery was performed on (b)(6) 2016, after surgery the patient was experiencing significant swelling in the left knee and below in the lower half of patient's leg.Three and a half months later the situation did not change.Patient has no pain at all.Thromboses was excluded by ultra sonic examination.Patient has a strong edema.Patient is suffering from lactose intolerance.Device was removed from the patient during a second surgery.Follow-up investigation: received information that the device that was removed from the patient is an ar-1380c with lot 10020718.This information was not given before.

Brand Name
BIO-COMP INTERFSCRW W/DISP SHTH
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6218430
Report Number1220246-2016-00596
Device Sequence Number16463288
Product Code MAI
UDI-Device Identifier00888867019614
UDI-Public00888867019614
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2018
Device Catalogue NumberAR-1380C
Device Lot Number10020718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;